Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 18, NWS Lubbock, TX

April 22, 20148 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 22, 2014, 3:27 PM CDT for 8 counties in Texas. It took effect at Apr 23, 2014, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2014, 3:27 PM CDT (20:27 UTC)
In effect from
Apr 23, 2014, 1:00 PM CDT
Expired
Apr 23, 2014, 8:29 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1801 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WWUS84 KLUB 222027
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
327 PM CDT TUE APR 22 2014

TXZ021-027-230500-
/O.UPG.KLUB.FW.A.0017.140423T1800Z-140424T0200Z/
/O.NEW.KLUB.FW.W.0018.140423T1800Z-140424T0200Z/
PARMER-BAILEY-
327 PM CDT TUE APR 22 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE FAR
SOUTHWEST TEXAS PANHANDLE AND EXTREME NORTHWESTERN SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST NEAR 25 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* TEMPERATURES...10 DEGREES ABOVE NORMAL.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...WILDFIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE
SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.
AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ034-039-040-230500-
/O.EXA.KLUB.FW.A.0017.140423T1800Z-140424T0200Z/
HOCKLEY-YOAKUM-TERRY-
327 PM CDT TUE APR 22 2014

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTHWEST TEXAS PANHANDLE AND PORTIONS OF THE
WESTERN SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

* WIND...SOUTHWEST AT 20 TO 25 MPH.

* HUMIDITY...AS LOW AS 8 PERCENT DEPENDING ON THE LOCATION OF THE DRYLINE.

* TEMPERATURES...10 DEGREES ABOVE NORMAL.

* FUELS....DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR POSSIBLE RED FLAG WARNINGS IN LATER
FORECASTS.

&&

$$

TXZ022-028-033-230500-
/O.CON.KLUB.FW.A.0017.140423T1800Z-140424T0200Z/
CASTRO-LAMB-COCHRAN-
327 PM CDT TUE APR 22 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH
OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND
HIGH FIRE DANGER FOR THE FAR SOUTHWEST TEXAS PANHANDLE AND
PORTIONS OF THE WESTERN SOUTH PLAINS...

* WIND...SOUTHWEST AT 20 TO 25 MPH.

* HUMIDITY...AS LOW AS 8 PERCENT DEPENDING ON THE LOCATION OF THE
  DRYLINE.

* TEMPERATURES....10 DEGREES ABOVE NORMAL

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR POSSIBLE RED FLAG WARNINGS IN LATER
FORECASTS.

&&

$$
3 follow-up statements
350 
WWUS84 KLUB 230429
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1129 PM CDT TUE APR 22 2014

TXZ021-027-231300-
/O.CON.KLUB.FW.W.0018.140423T1800Z-140424T0200Z/
PARMER-BAILEY-
1129 PM CDT TUE APR 22 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT
WEDNESDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE FAR SOUTHWEST TEXAS PANHANDLE AND EXTREME
NORTHWESTERN SOUTH PLAINS...

* WIND...SOUTHWEST NEAR 25 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* TEMPERATURES...10 DEGREES ABOVE NORMAL.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...WILDFIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ022-028-033-034-039-040-231300-
/O.CON.KLUB.FW.A.0017.140423T1800Z-140424T0200Z/
CASTRO-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-
1129 PM CDT TUE APR 22 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH
OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND
HIGH FIRE DANGER FOR THE SOUTHWEST TEXAS PANHANDLE AND PORTIONS OF THE
WESTERN SOUTH PLAINS...

* WIND...SOUTHWEST AT 20 TO 25 MPH.

* HUMIDITY...AS LOW AS 8 PERCENT DEPENDING ON THE LOCATION OF 
  THE DRYLINE.

* TEMPERATURES...10 DEGREES ABOVE NORMAL.

* FUELS....DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR POSSIBLE RED FLAG WARNINGS IN LATER
FORECASTS.

&&

$$
577 
WWUS84 KLUB 230852
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
352 AM CDT WED APR 23 2014

TXZ022-028-033-034-039-040-232100-
/O.UPG.KLUB.FW.A.0017.140423T1800Z-140424T0200Z/
/O.EXA.KLUB.FW.W.0018.140423T1800Z-140424T0200Z/
CASTRO-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-
352 AM CDT WED APR 23 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE EXTREME SOUTHWESTERN PANHANDLE AND THE WESTERN
SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST NEAR 25 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...NEAR 10 PERCENT.

* TEMPERATURES...10 DEGREES ABOVE NORMAL.

* FUELS....DRY TO CRITICALLY DRY.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ021-027-232100-
/O.CON.KLUB.FW.W.0018.140423T1800Z-140424T0200Z/
PARMER-BAILEY-
352 AM CDT WED APR 23 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE EXTREME SOUTHWESTERN PANHANDLE...

* WIND...SOUTHWEST NEAR 25 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...NEAR 10 PERCENT.

* TEMPERATURES...10 DEGREES ABOVE NORMAL.

* FUELS...DRY TO CRITICALLY DRY.

* IMPACTS...WILDFIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
506 
WWUS84 KLUB 240129
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
829 PM CDT WED APR 23 2014

TXZ021-022-027-028-033-034-039-040-240230-
/O.CAN.KLUB.FW.W.0018.000000T0000Z-140424T0200Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-
829 PM CDT WED APR 23 2014

...RED FLAG WARNING IS CAN CELLED FOR SUSTAINED 20 FOOT WINDS OF
20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS AND HIGH FIRE DANGER FOR THE FAR SOUTHWEST TEXAS PANHANDLE
AND WESTERN SOUTH PLAINS OF WEST TEXAS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING. 

WIND SPEEDS HAVE DIMINISHED AND RELATIVE HUMIDITIES ARE IMPROVING
WITH THE ARRIVAL OF EVENING. RED FLAG CONDITIONS HAVE COME TO AN
END ACROSS THE WARNING AREA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 22, 12:26 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 22, 12:26 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1226 PM CDT TUE APR 22 2014

.AVIATION...
VFR NEXT 24 HOURS. ISO TSTMS MAY OCCUR THIS EVENING ACROSS ERN NM
BUT SHOULD REMAIN EAST OF THE STATE LINE. INCREASING MID LEVEL
MOISTURE WILL OCCUR OVERNIGHT WITH 35 KT LLJ. AT THIS POINT...DOES
NOT APPEAR BOUNDARY LAYER WILL DECOUPLE SUFFICIENTLY FOR LLWS
MENTION. SCT TSTMS EXPECTED BEYOND 18Z MAINLY EAST OF KLBB WITH
SVR THREAT POSSIBLE.

&&

PREV DISCUSSION... /ISSUED 442 AM CDT TUE APR 22 2014/

SHORT TERM...
00Z UPA ANALYSIS SHOWS A SHORTWAVE RIDGE JUST TO THE WEST OF THE
FORECAST AREA WITH NORTHWEST FLOW ALOFT GRADUALLY TRANSITIONING TO
NORTHEASTERLY FLOW AT 850HPA.  SURFACE ANALYSIS SHOWED THE COLD
FRONT STALLED WELL SOUTH OF THE AREA CROSS SOUTH CENTRAL INTO EAST
CENTRAL TEXAS WITH LIGHT EASTERLY SURFACE FLOW ACROSS THE FORECAST
AREA.  DEWPOINTS REMAIN IN THE MID 40S ACROSS THE NORTHWESTERN SOUTH
PLAINS TO LOW 50S ACROSS THE ROLLING PLAINS AND THIS HAS RESULTED IN
A SOMEWHAT MILD NIGHT ACROSS THE REGION.  SOME MID TO HIGH-LEVEL
CLOUDS HAVE PUSHED INTO THE NORTHWESTERN TEXAS PANHANDLE AND THESE
WILL BE CARRIED INTO THE FORECAST AREA RESULTING IN A MOSTLY SUNNY
SUNRISE.  EXPECT A SLIGHT INCREASE IN HIGH CLOUDS THROUGH THE DAY AS
THE RIDGE APPROACHES WITH HIGH TEMPERATURES FAIRLY CLOSE TO WHAT WE
SAW YESTERDAY ACROSS THE REGION.

SOME OF THE HIGH-RESOLUTION MODELS DEVELOP CONVECTION ACROSS THE
HIGHER TERRAIN IN EASTERN NEW MEXICO AND CARRY IT TOWARDS THE
WESTERN SOUTH PLAINS THROUGH LATE AFTERNOON.  THE MOST OPTIMISTIC
ARE THE TTU-WRF AND NAM12 WHICH BRING SOME ACTIVITY INTO THE
NORTHWESTERN SOUTH PLAINS AFTER MIDNIGHT.  THE BOUNDARY LAYER WILL
MIX FAIRLY DEEP THIS AFTERNOON AS SHOWN BY FORECAST SOUNDINGS WITH
INVERTED-V PROFILE ACROSS THE REGION.  A SMALL INVERSION ON TOP OF
THE MIXED BOUNDARY LAYER MEANS THERE WILL BE A BIT OF A CAP TO
OVERCOME DURING THE DAY AND THIS WILL REMAIN IN PLACE AS THE
BOUNDARY LAYER DECOUPLES.  ONLY POSITIVE IS THAT SOUTHERLY FLOW AND
DEVELOPING LOW-LEVEL JET MAY HELP INCREASE THE AMOUNT OF MOISTURE
ACROSS THE REGION AND SUSTAIN ANY STORMS...ALLOWING THEM TO MAKE IT
ACROSS THE STATE LINE.  FEEL THAT CHANCES FOR PRECIPITATION MAKING
IT INTO THE WESTERN SOUTH PLAINS IS PRETTY SLIM BUT NON-ZERO.  WILL
CONTINUE CARRY NON-MENTIONABLE POPS AROUND 10-12 PERCENT ACROSS THE
WESTERN SOUTH PLAINS.  ANOTHER MILD NIGHT WILL THEN BE IN STORE
TONIGHT INTO WEDNESDAY MORNING AS INCREASING MOISTURE AND A
SOUTHERLY WIND AROUND 15 MPH KEEP TEMPERATURES FROM FALLING TOO FAR
OVERNIGHT.

JORDAN

LONG TERM...
WEDNESDAY STILL LOOKS TO GET THE LION/S SHARE OF ATTENTION IN THIS
LONG TERM PACKAGE COURTESY OF A PROGRESSIVE TROUGH AND ACTIVE
DRYLINE. FOLLOWING SOME MID-LEVEL CLOUDS AND PERHAPS EARLY MORNING
SPRINKLES ON WED FROM A LEAD IMPULSE...STRONG HEATING AND DEEP
MIXING LOOK TO EASILY BREACH THE MODEST EML LID BY EARLY-TO-MID
AFTERNOON. GIVEN THIS AND THE STREAK OF MODEL RUNS THAT HAVE BEEN
CONVECTING THIS DAY...DECIDED TO INTRODUCE ISOLATED TO SCATTERED
TSTORM WORDING IN THE FORECAST AS INITIATION IS A GOOD BET IN SUCH
A SETUP. 00Z MODEL CONSENSUS POINTS TO THE DRYLINE RESIDING WEST
OF I-27 BY 18Z WED...SO ISOLATED TSTORMS WERE NUDGED WEST A BIT...
HOWEVER STRONG WESTERLY SHEAR ALOFT WILL SEE TO IT THAT THESE
STORMS ARE SENT PACKING OFF THE CAPROCK BEFORE 00Z. POINT SOUNDINGS
ARE MOST IMPRESSIVE IN THE ROLLING PLAINS WHERE SBCAPES APPROACH
3000 J/KG WITH SLIGHTLY LOWER LCL HEIGHTS RELATIVE TO LOCATIONS
FARTHER WEST. SUBSTANTIAL CAPE IN THE -10C TO -30C LAYER ALONE
IS A RED FLAG FOR VERY LARGE HAIL...BUT ADD TO THIS FAVORABLE
WIND PROFILES FOR SUPERCELLS AND ANY HAIL COULD CERTAINLY GROW TO
SIGNIFICANT SIZES. RATHER HIGH LCL HEIGHTS WOULD ALSO FOSTER
DOWNBURSTS...BUT THIS LOOKS TO BE THE LESSER OF THE THREATS SO FAR.

THE DRYLINE SHOULD HANG UP IN OUR FAR EASTERN COUNTIES WED EVENING
WITH THE BRUNT OF STORMS QUICKLY DEPARTING EAST...BUT ADDITIONAL
CONVECTION MAY BE HARD TO COME BY AS INCREASINGLY CONFLUENT UPPER
FLOW MOVES IN WITH THE BASE OF THE 300MB TROUGH. OPTED TO LEAVE
SOME POPS IN THE EVENING OUT EAST BEFORE NIXING MENTION ALTOGETHER
BY 06Z. A COLD FRONT IS THEN DRAGGED SOUTH BEHIND THE TROUGH EARLY
THU MORNING BEFORE A MODIFIED RETURN FLOW RESUMES ON FRI AHEAD OF
A MORE VIGOROUS AND NEGATIVELY TILTED TROUGH ON SATURDAY. DID KEEP
THE INHERITED MENTION OF SLIGHT CHANCE POPS SATURDAY AFTN AND
NIGHT OFF THE CAPROCK AS SUCH A FORMIDABLE LOOKING TROUGH COULD
EASILY ACCELERATE THE RETURN OF EVEN RICHER MIXING RATIOS BACK
INTO THE REGION...WHILE ALSO PULLING THE DRYLINE FARTHER WEST THAN
MODELS CURRENTLY SUGGEST. WEST OF THIS DRYLINE...BLOWING DUST MAY BE
IN THE CARDS PROVIDED A 30-40 KNOT 850MB WIND MAX UNFOLDS AS PROGGED
BY THE GFS AND ECMWF. THEREAFTER...THE NEG TILT TROUGH LOOKS TO
CLOSE OFF AND BEGIN WOBBLING E-SE ACROSS THE GREAT PLAINS INTO THE
LOWER MISSOURI RIVER VALLEY. PRETTY HIGH CONFIDENCE THAT WE/LL SEE
A RETURN OF COOLER TEMPS BY EARLY NEXT WEEK ON THE BACK SIDE OF
THIS UPPER LOW...AND POSSIBLY ANOTHER BOUT OF SOME FREEZING LOWS
IN SOME AREAS.

FIRE WEATHER...
THREE HOURS OF CRITICAL FIRE WEATHER CONDITIONS NOW LOOK A BIT
MORE ATTAINABLE BY WEDNESDAY AFTERNOON FOR AREAS WEST OF A MORTON
TO DIMMITT LINE. POST-DRYLINE WINDS BY THIS TIME SHOULD REACH 20
MPH AS RELATIVE HUMIDITIES GRADUALLY FALL INTO THE LOWER TEENS AND
EVENTUALLY SINGLE DIGITS. THE STRONGEST AND MOST CONSISTENT WINDS
ARE FORECAST TO RESIDE FARTHER NORTH IN THE WESTERN TX PANHANDLE
UNDER A 30-35 KNOT WIND MAX AT 850MB...SO THERE IS STILL SOME
CONCERN THAT THE NECESSARY WIND SPEED AND DURATION MAY PROVE TOO
INTERMITTENT DESPITE VERY LOW RH VALUES. THEREAFTER...A MORE
DEFINITIVE FIRE WEATHER SETUP MAY MATERIALIZE ACROSS MUCH OF THE
CAPROCK BY SATURDAY IN EVEN STRONGER SOUTHWEST WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        80  54  83  45  75 /   0  10  10   0   0
TULIA         82  56  84  47  76 /   0   0  20   0   0
PLAINVIEW     82  57  84  49  77 /   0   0  20   0   0
LEVELLAND     82  60  87  48  79 /   0  10  10   0   0
LUBBOCK       83  59  87  51  79 /   0   0  20   0   0
DENVER CITY   82  61  86  51  77 /   0  10  10   0   0
BROWNFIELD    81  61  87  48  79 /   0   0  10   0   0
CHILDRESS     85  57  86  58  79 /   0   0  50  30   0
SPUR          83  59  86  54  80 /   0   0  30  20   0
ASPERMONT     86  59  88  60  80 /   0   0  20  30   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021-022-027-028-033.

&&

99/99/26
Hazardous weather outlook, Apr 22, 10:55 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1055 AM CDT TUE APR 22 2014

TXZ021>044-231600-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1055 AM CDT TUE APR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED WEDNESDAY
AFTERNOON GENERALLY ALONG AND EAST OF INTERSTATE 27. THE
ENVIRONMENT SHOULD FAVOR HIGH-BASED SUPERCELL THUNDERSTORMS
CAPABLE OF PRODUCING VERY LARGE HAIL AND SOME DOWNBURSTS. FARTHER
WEST...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS
PORTIONS OF THE WESTERN SOUTH PLAINS AND THE FAR SOUTHWEST TEXAS
PANHANDLE. ADDITIONAL WILDFIRE CONCERNS MAY REDEVELOP ON SATURDAY
OVER MUCH OF THE SOUTH PLAINS...WITH A THREAT FOR MORE SEVERE
THUNDERSTORMS GENERALLY EAST OF THE CAPROCK ESCARPMENT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 4:00 AM CDTFire Weather WatchLUBBailey, Castro, Cochran, Hockley, Lamb, Parmer and 2 more24 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.